Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 24, 2013, 3:23 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 3:23 PM MST (22:23 UTC)
- Expired
- Jul 24, 2013, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 73 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WGUS55 KPSR 242223 FFWPSR AZC013-250130- /O.NEW.KPSR.FF.W.0006.130724T2223Z-130725T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 323 PM MST WED JUL 24 2013 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES SYCAMORE CREEK... * UNTIL 630 PM MST * AT 321 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN OVER THE SUNFLOWER BURN AREA. THE RAIN WILL PRODUCE SIGNIFICANT FLOW IN CREEKS AND WASHES ACCOMPANIED BY MUD...ROCKS... AND DEBRIS. THREE QUARTERS OF AN INCH OF RAIN HAS ALREADY FALLEN OVER THE NORTHERN PORTION OF THE BURN AREA. * FLASH FLOODING OF THE SYCAMORE CREEK DRAINAGE IS IMMINENT AND WILL IMPACT THE COMMUNITY OF SUNFLOWER...AS WELL AS LOW WATER CROSSINGS OF FOREST ROADS AND TRAILS. THIS INCLUDES FOREST ROAD 22 SOUTH OF HIGHWAY 87...THE ARIZONA TRAIL...AND BOULDER CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN. LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL TRIGGER MUD AND DEBRIS FLOWS...AND ROCKSLIDES IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT. && LAT...LON 3399 11145 3383 11149 3385 11157 3400 11153 $$ LEINS
2 follow-up statements
263 WGUS75 KPSR 242345 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 445 PM MST WED JUL 24 2013 AZC013-250130- /O.CON.KPSR.FF.W.0006.000000T0000Z-130725T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 445 PM MST WED JUL 24 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR EXTREME NORTHEASTERN MARICOPA COUNTY... AT 442 PM MST...RAINFALL HAS ENDED ACROSS THE SUNFLOWER BURN AREA. HOWEVER MOST OF THE RAINFALL OCCURRED ON THE NORTHERN PORTION OF THE BURN AREA...AND RUNOFF ALONG SYCAMORE CREEK WILL LIKELY NOT MAKE ITS WAY TO SUNFLOWER UNTIL 530 OR 600 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYCAMORE CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN. LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL TRIGGER MUD AND DEBRIS FLOWS...AND ROCKSLIDES IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT. && LAT...LON 3399 11145 3383 11149 3385 11157 3400 11153 $$ LEINS
645 WGUS75 KPSR 250121 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 621 PM MST WED JUL 24 2013 AZC013-250130- /O.EXP.KPSR.FF.W.0006.000000T0000Z-130725T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 621 PM MST WED JUL 24 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR EXTREME NORTHEASTERN MARICOPA COUNTY... RAINFALL HAS ENDED ACROSS THE SUNFLOWER BURN AREA...BUT MINOR RUNOFF COULD STILL OCCUR ALONG SYCAMORE CREEK. HOWEVER...THE THREAT OF FLASH FLOODING HAS ENDED. LAT...LON 3399 11145 3383 11149 3385 11157 3400 11153 $$ LEINS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM MST, 23 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST WED JUL 24 2013 .UPDATE...TO AVIATION DISCUSSION... && .SYNOPSIS... MONSOON CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS PRIMARILY IN THE LATE AFTERNOON AND EVENING. DRIER CONDITIONS ARE EXPECTED BEGINNING MONDAY. && .DISCUSSION... TEMPERATURES ARE RUNNING 4 TO 7 DEGS WARMER THAN YESTERDAY WITH FEW CLOUDS AVAILABLE TO INHIBIT WARMING. MOISTURE LEVELS ARE JUST A BIT LOWER THAN YESTERDAY BUT STILL HOLDING IN WITH DEW POINTS MOSTLY IN THE LOW 60S. VISIBLE SATELLITE SHOWS BUILDUPS OVER THE MOGOLLON RIM AND BRADSHAW MTNS AND CENTRAL YAVAPAI COUNTY. THESE STORMS DO NOT SHOW MUCH MOVEMENT AS STEERING WINDS ARE WEAK. ELSEWHERE ONLY SCATTERED CLOUDS CAN BE FOUND. WATER VAPOR SATELLITE IMAGERY SHOWS A MARKED DRY SLOT IN THE MIDDLE TO UPPER ATMOSPHERE IN A ZONE FROM NORTHERN BAJA UP THOUGH MARICOPA COUNTY. TO THE WEST IS A FEATURE SIMILAR TO AN ATMOSPHERIC RIVER PUSHING MOISTURE INTO CENTRAL CA. TO THE EAST IS A PRONOUNCED MONSOON RIVER...IF YOU WILL...OF MOISTURE THAT IS CLIPPING THE SOUTHEASTERN EDGE OF ARIZONA AND LARGELY COVERING NEW MEXICO. THIS MORNING\S 12Z PHX SOUNDING IS SIMILAR TO YESTERDAY\S BUT SOME A BIT OF DRYING IN THE UPPER ATMOSPHERE. HOWEVER...PWAT REMAINS FAIRLY MOIST AT 1.68 INCHES AND THE PHOENIX GPSMET PWAT TRACE SHOWS A SLIGHT UPTICK IN VALUES OVER THE PAST 24 HRS. MODELS SHOW A BROAD RIDGE OF HIGH PRESSURE ALIGNED NW-SE ACROSS SO NV THROUGH AZ AND DOWN OVER THE RIO GRANDE. EMBEDDED INTO THE RIDGE IS AN INVERTED TROUGH OVER SE AZ. THIS TROUGH IS PROGGED TO SLOWLY MOVE TOWARDS THE NW...INCHING OVER INTO THE CENTRAL AZ AREA OVER THE NEXT FEW DAYS. THIS WILL GIVE US A SLIGHTLY INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW DAYS AND INTO THE WEEKEND. ACTIVITY WILL BE BETTER FOCUSED OVER THE HIGHER TERRAIN AND COULD HAVE POTENTIAL FOR SENDING SOME OUTFLOW BOUNDARIES OVER THE LOWER DESERTS...RESULTING IN SOME CHANCES FOR DUST STORMS. BY MONDAY 850H TEMPS WILL BE CLIMBING AND HIGH PRESSURE RIDGE BUILDING BACK IN. THIS SHOULD SPELL A BIT OF A WARM UP AND REDUCED MONSOON ACTIVITY ACROSS THE LOWER DESERTS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... ISO TO SCT STORM COVERAGE WILL CONTINUE OVER THE MTNS TO THE NORTH AND EAST OF THE PHX METRO THIS EVENING. STORMS HAVE THE POTENTIAL TO SEND GUSTY OUTFLOWS...AND ADDITIONAL STORM DEVELOPMENT ALONG THOSE BOUNDARIES...MOSTLY FROM THE NORTH OVER THE NEXT FEW HOURS. SLIGHT UNCERTAINTY WITH RESPECT TO STORM ACTIVITY IN THE VICINITY OF THE TERMINALS. CONFIDENCE IS A BIT HIGHER IN GUSTY OUTFLOW WINDS MOVING THROUGH THE METRO AT OR AFTER 25/00Z. BEFORE ANY OUTFLOW INTRUSIONS...WINDS WILL TEND TO FAVOR WESTERLY HEADINGS...AT TIMES GUSTING TO NEAR 15KTS...THROUGH THE AFTERNOON. TYPICAL EASTERLY DRAINAGE HEADINGS EXPECTED DURING THE EVENING WITH BKN TO OVC DEBRIS CLOUDINESS POSSIBLE AOA 15KFT TO 20KFT LINGERING OVERNIGHT. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... GNLY DRY CONDITIONS WITH PERIODS OF AFTERNOON HIGH BASED CU DEVELOPMENT ACROSS SOUTHEAST CA AND THE LOWER COLORADO RIVER VALLEY EXPECTED FOR THE TAF PERIOD. WEST WINDS FOR KIPL WILL TURN SESTRLY TOWARDS MORNING WHILE KBLH CAN EXPECT SOUTHERLY FLOW TO PERSIST...AT TIMES APPROACHING 12 KTS IN SPEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... MOISTENING TREND WILL TAKE PLACE FRIDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO SOUTHERN ARIZONA. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE...PARTICULARLY ACROSS THE EASTERN ARIZONA HIGHER TERRAIN INCLUDING SOUTHERN GILA COUNTY...BUT ALSO INTO THE LOWER DESERTS OF SOUTH-CENTRAL ARIZONA. SOUTHWESTERLY FLOW WILL BRING SOMEWHAT DRIER CONDITIONS TO THE REGION DURING THE LATE WEEKEND AND INTO NEXT WEEK. MINIMUM HUMIDITIES WILL BE ELEVATED THROUGH THE WEEKEND WITH READINGS MOSTLY GREATER THAN 20 PERCENT. EARLY NEXT WEEK RH VALUES WILL FALL BACK INTO THE TEENS ESPECIALLY OVER THE WESTERN DESERTS. A WARMING TREND IS EXPECTED...WITH A RETURN TO NEAR NORMAL TEMPERATURES. NO SIGNIFICANT WINDS ARE EXPECTED DURING THE PERIOD...WITH TYPICAL AFTERNOON AND EARLY EVENING GUSTINESS LIKELY ESPECIALLY ACROSS HIGHER TERRAIN LOCATIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...WATERS AVIATION...NOLTE FIRE WEATHER...CB/HIRSCH
Hazardous weather outlook, Jul 24, 4:46 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 446 AM MST WED JUL 24 2013 AZZ022-023-027-028-251200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 446 AM MST WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE LOWER DESERTS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS ARE POSSIBLE ON THURSDAY...WITH CHANCES INCREASING ON FRIDAY AND CONTINUING INTO THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-251200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 446 AM MST WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING FROM THURSDAY THROUGH SUNDAY. STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN...LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ030>033-251200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 446 AM MST WED JUL 24 2013 /446 AM PDT WED JUL 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE TODAY OVER THE LOWER DESERTS OF SOUTHWEST ARIZONA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LITTLE...IF ANY THUNDERSTORM ACTIVITY IS EXPECTED ON THURSDAY. MOISTURE AND THUNDERSTORM CHANCES WILL INCREASE AGAIN ON FRIDAY...THEN CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.